Alert archive / Texas / Wind Advisories in 2006
Wind Advisory 2, NWS San Angelo, TX
NWS San Angelo, TX issued this wind advisory at Jan 28, 2006, 8:41 AM CST for 11 counties in Texas. It took effect at Jan 28, 2006, 10:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2006, 8:41 AM CST (14:41 UTC)
- In effect from
- Jan 28, 2006, 10:00 AM CST
- Expired
- Jan 28, 2006, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS San Angelo, TX
Counties Brown County, TX, Coke County, TX, Coleman County, TX, Concho County, TX, Haskell County, TX, Jones County, TX, McCulloch County, TX, Nolan County, TX, Runnels County, TX, Taylor County, TX, Tom Green County, TX
The radar
The Dyess AFB radar (KDYX), 85 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 2.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1736 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KSJT 281441 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 841 AM CST SAT JAN 28 2006 ...LAKE WIND ADVISORY FOR PORTIONS OF WEST CENTRAL TEXAS... .A SURFACE LOW PRESSURE SYSTEM WILL MOVE OVER WEST CENTRAL TEXAS TODAY...BRINGING WEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH. TXZ054-065-066-072-073-098-113-127-139-140-154-282245- /O.NEW.KSJT.WI.Y.0002.060128T1600Z-060129T0000Z/ NOLAN-COKE-RUNNELS-TOM GREEN-CONCHO-HASKELL-JONES-TAYLOR-COLEMAN- BROWN-MCCULLOCH- INCLUDING THE CITIES OF...SWEETWATER...ROBERT LEE...BRONTE... BALLINGER...WINTERS...SAN ANGELO...EDEN...HASKELL...STAMFORD... ANSON...HAMLIN...ABILENE...COLEMAN...BROWNWOOD...BRADY 841 AM CST SAT JAN 28 2006 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A SURFACE LOW PRESSURE SYSTEM WILL MOVE OVER WEST CENTRAL TEXAS TODAY...BRINGING WEST WINDS OF 20 TO 30 MPH...WITH GUSTS TO 40 MPH. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
2 follow-up statements
000 WWUS74 KSJT 281455 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 855 AM CST SAT JAN 28 2006 ...WIND ADVISORY FOR PORTIONS OF WEST CENTRAL TEXAS... .A SURFACE LOW PRESSURE SYSTEM WILL MOVE OVER WEST CENTRAL TEXAS TODAY...BRINGING WEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO 40 MPH. TXZ054-065-066-072-073-098-113-127-139-140-154-282300- /O.CON.KSJT.WI.Y.0002.060128T1600Z-060129T0000Z/ NOLAN-COKE-RUNNELS-TOM GREEN-CONCHO-HASKELL-JONES-TAYLOR-COLEMAN- BROWN-MCCULLOCH- INCLUDING THE CITIES OF...SWEETWATER...ROBERT LEE...BRONTE... BALLINGER...WINTERS...SAN ANGELO...EDEN...HASKELL...STAMFORD... ANSON...HAMLIN...ABILENE...COLEMAN...BROWNWOOD...BRADY 855 AM CST SAT JAN 28 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. A SURFACE LOW PRESSURE SYSTEM WILL MOVE OVER WEST CENTRAL TEXAS TODAY. IT WILL BRING WEST WINDS OF 25 TO 30 MPH...WITH GUSTS TO 40 MPH ACROSS THE BIG COUNTRY...CONCHO VALLEY...AND PORTIONS OF THE HEARTLAND. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KSJT 290011 NPWSJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 611 PM CST SAT JAN 28 2006 ...WIND ADVISORY HAS EXPIRED... .WINDS ACROSS THE AREA HAVE RELAXED THIS EVENING...THUS THE WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE. TXZ054-065-066-072-073-098-113-127-139-140-154-290115- /O.EXP.KSJT.WI.Y.0002.000000T0000Z-060129T0000Z/ NOLAN-COKE-RUNNELS-TOM GREEN-CONCHO-HASKELL-JONES-TAYLOR-COLEMAN- BROWN-MCCULLOCH- INCLUDING THE CITIES OF...SWEETWATER...ROBERT LEE...BRONTE... BALLINGER...WINTERS...SAN ANGELO...EDEN...HASKELL...STAMFORD... ANSON...HAMLIN...ABILENE...COLEMAN...BROWNWOOD...BRADY 611 PM CST SAT JAN 28 2006 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Jan 28, 7:40 AM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jan 28, 7:40 AM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 740 AM CST SAT JAN 28 2006 .UPDATE... SENDING QUICK UPDATE TO KEEP UP WITH LATEST RADAR TRENDS. HEAVIEST RAINFALL NOW MOVING OUT OF THE NW HILL COUNTRY AND HEARTLAND. UPDATED FORECAST DROPS POPS OFF. POPS PROBABLY WILL NEED TO BE PULLED LATER THIS MORNING AS TSRA MOVE COMPLETELY OUT. && .PREV DISCUSSION... (ISSUED 331 AM CST SAT JAN 28 2006) SHORT TERM... FINALLY GOOD TO SEE SOME ACTIVITY ON THE 88D FOR A CHANGE. LATEST RADAR TRENDS SHOW A GOOD BAND OF TSRA FROM BWD TO SOA WITH SOME TRAINING TAKING PLACE. RADAR ESTIMATES SHOW SOME 1-2 INCH TOTALS IN THIS BAND. MORE ISOLATED TSRA HAS DEVELOPED OVER THE BIG COUNTRY BUT THE HEAVIES ACTIVITY WILL REMAIN EAST OF A ABI TO SJT LINE. WITH THE RAIN AND DEWPOINTS IN THE 50S FOR A CHANGE...TEMPS ARE HOLDING STEADY IN THE UPPER 50S AND LOWER 60S. WATER VAPOR IMAGERY STILL SHOWS A PRETTY STRONG JET OVER TX WITH A STRONG UPPER TROUGH OVER THE SOUTHERN ROCKIES. THIS TROUGH SHOULD KICK INTO THE CENTRAL PLAINS LATER THIS MORNING WITH A STRONG SFC LOW DEVELOPING. A PACIFIC FRONT TRAILING THE LOW SHOULD SWEEP ACROSS W CENTRAL TX BY NOON TODAY. THIS SHOULD KICK OUT THE TSRA TO THE EAST LATER THIS MORNING AND ALLOW FOR CONDITIONS TO DRY. WILL ISSUE RED FLAG WARNING FOR THE BIG COUNTRY AND CONCHO VALLEY AS RHS WILL DROP WELL BELOW 20 PERCENT BEHIND THE FRONT AND WINDS WILL BE QUITE GUSTY. WILL LEAVE OUT AREAS THAT HAVE HAD DECENT RAINFALL TOTALS WHICH IS MAINLY EAST OF A CROSS PLAINS TO OZONA LINE BUT WILL LEAVE TOM GREEN COUNTY IN THE WARNING. MODELS REMAIN CONSISTENT WITH THE FORECAST ON SUNDAY AS THE UPPER TROUGH EXITS THE REGION QUICKLY INTO THE MIDWEST. ANOTHER JET STREAK AND SHORTWAVE TROUGH ARE QUICK ON ITS HEALS AS THEY DROP INTO THE PLAINS ON SUNDAY. AS SUCH TEMPS DO NOT COOL MUCH AND W TO NW SFC WINDS WILL ALLOW FOR A LITTLE DOWNSLOPING TO OCCUR AS WELL. WINDS WILL BE BORDER LINE FOR RED FLAG WARNING BUT WILL HAVE TO KEEP AN EYE ON IT AS RHS WILL BE QUITE LOW. LONG TERM... AFTER SUNDAY THE FORECAST BECOMES QUITE UNCERTAIN TO SAY THE LEAST. GFS HAS BEEN RATHER INCONSISTENT WITH THE FORECAST AND THE PATTERN LOOKS TO BE A LITTLE MORE ZONAL THAN PREVIOUSLY PROGGED THROUGH THE WEEK. COLD FRONT ON MONDAY IS WEAKER THAN PROGGED AND THE FLOW REMAINS MORE ZONAL THAN AMPLIFIED WHICH THE GFS HAD ADVERTISED YESTERDAY. THIS MEANS TEMPS WILL BE WARMER THAN YESTERDAYS FORECAST AND WILL NOT HAVE TO MODERATE AS MUCH. RETURN FLOW LOOKS TO BE A LITTLE FASTER THAN PREVIOUS RUNS SO MOISTURE RETURNS MORE ON WEDNESDAY THAN THE PREVIOUS FORECAST WITH A QUICK MOVING SHORTWAVE TROUGH IN THE PLAINS. THE FRONT WITH THIS SHORTWAVE IS NOT ALL THAT STRONG AND WASHES OUT THURSDAY. THE PATTERN BECOMES MORE AMPLIFIED TOWARDS THE END OF THE WEEK. MAY GET A STRONG COLD FRONT THROUGH BUT THE WAY THE GFS AND OTHER LONG RANGE MODELS ARE HANDLING THE EXTENDED FORECAST...CONFIDENCE IS NOT ALL THAT GREAT IN THIS SCENARIO. NEXT WEEKS FORECAST BASICALLY FOLLOWS THE GFS WITH TEMPS FOLLOWING THE GFS ENSEMBLE MEANS WHICH ARE CLOSE TO THE MEX GUIDANCE ANYWAY. && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 11 AM SATURDAY TO 6 PM SATURDAY FOR THE FOLLOWING ZONES: CALLAHAN...COKE...FISHER...HASKELL...IRION... JONES...NOLAN...RUNNELS...SHACKELFORD...STERLING...TAYLOR... THROCKMORTON...AND TOM GREEN. && 23/10
Hazardous weather outlook, Jan 28, 4:45 AM CST, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 445 AM CST SAT JAN 28 2006 TXZ049-054-064>066-071-072-098-099-113-114-127-128-291045- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN- 445 AM CST SAT JAN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FOR THE BIG COUNTRY AND MOST OF THE CONCHO VALLEY FROM 11 AM THIS MORNING TO 6 PM THIS AFTERNOON. STRONG SOUTHWEST TO WEST WINDS AND LOW RELATIVE HUMIDITIES WILL COMBINE TO PRODUCE THE POTENTIAL FOR EXPLOSIVE WILD FIRE GROWTH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ073-076>078-139-140-154-155-168>170-291045- CONCHO-CROCKETT-SCHLEICHER-SUTTON-COLEMAN-BROWN-MCCULLOCH- SAN SABA-MENARD-KIMBLE-MASON- 445 AM CST SAT JAN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. 23/HUBER
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.